What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 31, 2:00 AM CST, 0 minutes earlier.
Area forecast discussion, Mar 31, 2:00 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
300 AM CDT Wed Mar 31 2021
.DISCUSSION...
The forecast is panning out just about as expected. A warm front
is south of I-40 and there have been several thunderstorms along
and south of the boundary. In addition a trough/cold front is
moving across the forecast area. Radar is showing 3 hour and storm
total precipitation of 1 to almost 3 inches across
Wayne..Lawrence...and Giles Counties and another area of 1+ inches
just south of I-40. Already swollen creeks and streams are
causing some locals issues. The flash flood watch is valid through
17Z. By this time the heaviest rainfall should be pushing east of
Middle TN. Once the rain moves out it looks to be dry through the
rest of the forecast.
A sharp drop in temperature is expected starting today.
Temperatures will remain steady or fall during the day with
temperatures around 1 pm at 45 to 50 degrees across middle TN.
Overnight tonight there will be patch frost. Friday morning with
clear skies and good radiational cooling it will be even colder
with a hard freeze area wide. Frost/freeze headlines will be
needed but will opt to wait until the flood watch expires to avoid
any potential confusion.
The weekend and next week looks uneventful giving a chance for the
water to recede. Temperatures will warm and it is possible to
reach the upper 70s to lower 80s by next Tuesday/Wednesday.
&&
.AVIATION...
06Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...A cold front has nosed its way into Middle
Tennessee, with a band of showers with embedded thunderstorms
having formed along and just ahead of the frontal boundary. These
will move across the mid state during the next few hours, but the
short-range models also show a broader area of mainly light
showers developing post-frontal and lasting the remainder of the
night and into tomorrow. Expect ceilings to drop to MVFR/IFR in
the saturated air behind the front, with precipitation gradually
ending from west to east after 12Z and improving ceilings
afterwards.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 53 31 49 26 53 / 60 10 0 0 0
Clarksville 52 29 47 24 50 / 40 0 0 0 0
Crossville 60 28 43 21 48 / 90 50 0 0 0
Columbia 55 30 49 25 52 / 80 10 0 0 0
Lawrenceburg 57 31 48 26 51 / 90 10 0 0 0
Waverly 52 31 49 26 54 / 40 10 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until noon CDT today for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......12
AVIATION........08
Hazardous weather outlook, Mar 30, 4:06 AM CST, 21 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Mar 30 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Mar 30 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Flooding along many rivers and streams is ongoing as a result of
weekend rainfall event.
Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region tonight. Main concern will be damaging winds.
A flash flood watch is in effect for all of middle Tennessee starting
this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Several river and stream levels will remain elevated through at
least midweek, some continuing through Sunday...with some warnings
and advisories continuing also.
Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region through early Wednesday morning. Main concern will be
damaging winds.
A flash flood watch is in effect for all of Middle Tennessee through
Wednesday evening. With already significant saturated ground
conditions, 1 to 2 inches...with locally higher amounts around 3
inches...of rainfall possible. Rainfall will cause excess runoff and
localized flash flooding, including adding additional water level
rises on already elevated area rivers and creeks.
It is expected to turn colder late week with several frosty nights.
A widespread freeze is expected Thursday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
12
In the hours before
Special weather statement, Mar 30, 10:04 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1104 PM CDT Tue Mar 30 2021
TNZ006-023>026-056-057-059-310445-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
1104 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN WILLIAMSON...CENTRAL CHEATHAM...
SOUTHEASTERN HOUSTON...NORTH CENTRAL PERRY...HUMPHREYS AND NORTHERN
HICKMAN COUNTIES UNTIL 1145 PM CDT...
At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to near McEwen to 7 miles
south of Hurricane Mills. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dickson, Ashland City, Waverly, Centerville, White Bluff, Kingston
Springs, Pegram, McEwen, Burns, Hurricane Mills, Fairview, Charlotte,
Vanleer, Slayden, Bon Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood
and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 140 and 189.
Interstate 840 between mile markers 1 and 11.
LAT...LON 3646 8723 3623 8702 3588 8714 3578 8789
3606 8780 3625 8781
TIME...MOT...LOC 0403Z 257DEG 43KT 3625 8782 3609 8768 3587 8780
SchaperSpecial weather statement, Mar 30, 10:12 PM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1112 PM CDT Tue Mar 30 2021
TNZ093-310500-
Wayne TN-
1112 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL
MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Savannah, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Collinwood and Lutts.
LAT...LON 3547 8765 3544 8765 3544 8761 3542 8761
3541 8757 3521 8758 3514 8798 3529 8798
3530 8800 3530 8802 3533 8802 3535 8801
3537 8802
TIME...MOT...LOC 0412Z 254DEG 36KT 3523 8813
ShamburgerSpecial weather statement, Mar 30, 10:44 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1144 PM CDT Tue Mar 30 2021
TNZ025>027-057-059-310530-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
1144 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...EASTERN DICKSON...
NORTHERN WILLIAMSON...CHEATHAM AND NORTHEASTERN HICKMAN COUNTIES
UNTIL 1230 AM CDT...
At 1144 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Ashland City to Centerville. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Dickson, Ashland City, Nashville, Madison, Hendersonville,
Brentwood, Goodlettsville, Forest Hills, Oak Hill, White Bluff, Belle
Meade, Kingston Springs, Lakewood, Pegram, Ridgetop, Burns, Fairview,
Bellevue and Old Hickory.
This includes the following highways...
Interstate 40 between mile markers 171 and 216.
Interstate 65 between mile markers 62 and 97.
Interstate 24 between mile markers 29 and 57.
Interstate 840 between mile markers 1 and 15.
LAT...LON 3638 8673 3634 8672 3629 8664 3626 8664
3586 8674 3586 8742 3631 8729 3638 8688
3637 8688 3637 8686 3638 8686 3637 8685
3635 8682 3636 8679 3639 8678 3640 8675
TIME...MOT...LOC 0444Z 261DEG 33KT 3627 8720 3586 8733
ShamburgerSpecial weather statement, Mar 30, 10:58 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
1158 PM CDT Tue Mar 30 2021
TNZ057>060-310545-
Hickman TN-Williamson TN-Lewis TN-Maury TN-
1158 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...MAURY...SOUTHWESTERN
WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 1245 AM CDT...
At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Centerville to near Hohenwald. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Columbia, Hohenwald, Centerville, Spring Hill, Mount Pleasant,
Thompson's Station, Gordonsburg, Kimmins, Culleoka, Primm Springs,
I-65 East Of Columbia, Santa Fe, Hampshire and Williamsport.
This includes the following highways...
Interstate 65 between mile markers 39 and 61.
Interstate 840 between mile markers 16 and 35.
LAT...LON 3586 8742 3586 8674 3541 8696 3541 8701
3543 8703 3546 8712 3544 8716 3544 8723
3543 8723 3546 8733 3546 8745 3542 8745
3541 8751 3540 8752 3540 8757 3542 8761
3544 8761 3544 8765 3547 8765 3547 8768
TIME...MOT...LOC 0457Z 252DEG 33KT 3583 8737 3550 8761
ShamburgerSpecial weather statement, Mar 30, 10:59 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
1159 PM CDT Tue Mar 30 2021
TNZ093>095-310545-
Lawrence TN-Wayne TN-Giles TN-
1159 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE...LAWRENCE AND
NORTHWESTERN GILES COUNTIES UNTIL 1245 AM CDT...
At 1159 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Hohenwald to Collinwood. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Pulaski, Collinwood, Summertown, Ethridge, Lynnville,
Henryville, Goodspring and Leoma.
LAT...LON 3514 8778 3547 8768 3547 8765 3544 8765
3544 8761 3542 8761 3540 8757 3540 8752
3541 8751 3542 8745 3546 8745 3546 8733
3543 8723 3544 8723 3544 8716 3546 8712
3543 8703 3541 8701 3541 8696 3514 8699
TIME...MOT...LOC 0459Z 263DEG 33KT 3543 8755 3518 8761
ShamburgerSpecial weather statement, Mar 30, 11:39 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
1239 AM CDT Wed Mar 31 2021
TNZ059>062-075-094-095-310645-
Lawrence TN-Rutherford TN-Williamson TN-Bedford TN-Maury TN-Giles TN-
Marshall TN-
1239 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...RUTHERFORD...
NORTHEASTERN LAWRENCE...MAURY...WILLIAMSON...GILES AND BEDFORD
COUNTIES UNTIL 145 AM CDT...
At 1238 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Franklin to Lawrenceburg. Movement was
east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Shelbyville, Lewisburg,
Lawrenceburg, Pulaski, Smyrna, Brentwood, La Vergne, Spring Hill,
Nolensville, Mount Pleasant, Thompson's Station, Walterhill, Chapel
Hill, Cornersville, Eagleville, Bell Buckle and Ethridge.
This includes the following highways...
Interstate 65 between mile markers 10 and 69.
Interstate 24 between mile markers 68 and 91.
Interstate 840 between mile markers 15 and 59.
LAT...LON 3514 8744 3597 8704 3596 8616 3534 8647
3536 8648 3537 8659 3533 8660 3531 8668
3525 8675 3526 8683 3513 8683
TIME...MOT...LOC 0538Z 250DEG 41KT 3594 8685 3518 8725
ShamburgerNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950505, 950506, 950507, 950508, 950509, 950510, 950513, 950516, 950525, 950526, 950527, 950528, 950532, 950534, 950540, 950543.